Alert archive / Pennsylvania / River Flood Warnings in 2018

River Flood Warning 35, NWS State College, PA

August 3, 2018Centre County, Clinton County, Pennsylvania

NWS State College, PA issued this river flood warning at Aug 3, 2018, 7:24 AM EDT for Centre County, Clinton County, Pennsylvania. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Aug 3, 2018, 7:24 AM EDT (11:24 UTC)
Expired
Aug 3, 2018, 11:00 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Centre County, PA, Clinton County, PA

The radar

The State College radar (KCCX), 42 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bald Eagle Creek near Beech Creek Station (BECP1). The gauge peaked at 11.37 ft at Aug 3, 2018, 3:00 PM EDT.

actionminormoderatemajor810121408/0308/04
Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01548005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

369 
WGUS41 KCTP 031124
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
724 AM EDT Fri Aug 3 2018

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Bald Eagle Creek Near Beech Creek Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued late this morning.

&&

PAC027-035-032000-
/O.NEW.KCTP.FL.W.0035.180803T1124Z-180803T2000Z/
/BECP1.1.ER.180803T1050Z.180803T1200Z.180803T1400Z.NO/
724 AM EDT Fri Aug 3 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Bald Eagle Creek Near Beech Creek Station
* until early this afternoon...Or until the warning is cancelled.
* At 7 AM Friday the stage was...11.2 feet. The Bald Eagle Creek 
  is forecast to remain just above the 11 foot flood stage until
  early afternoon.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* At 11.0 feet...High water levels threaten the cottage area of Mill 
  Hall downstream of Beech Creek Station.

&&

LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
      4107 7749 4104 7758             

$$

Martin
1 follow-up statement
790 
WGUS81 KCTP 031500
FLSCTP
Flood Statement 
National Weather Service State College PA
1100 AM EDT Fri Aug 3 2018

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Bald Eagle Creek Near Beech Creek Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

This should be the final product for this event at this location.

&&

PAC027-035-031530-
/O.CAN.KCTP.FL.W.0035.000000T0000Z-180803T2000Z/
/BECP1.1.ER.180803T1050Z.180803T1131Z.180803T1154Z.NO/
1100 AM EDT Fri Aug 3 2018

The Flood Warning is cancelled for
  The Bald Eagle Creek Near Beech Creek Station.
* At 11 AM Friday the stage was 8.8 feet and slowly falling.
* The river fell below flood stage at 8 AM Friday.
* Flood stage is 11.0 feet.
* The river will rise again and remain between 9 and 10 feet into Sunday.

&&

LAT...LON 4110 7765 4112 7756 4114 7752 4110 7742
      4107 7749 4104 7758             

$$

RXR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 3, 5:24 AM EDT, 2 hours earlier.

Area forecast discussion, Aug 3, 5:24 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service State College PA
524 AM EDT Fri Aug 3 2018

.SYNOPSIS...
A plume of deep tropical moisture will continue to stream north
across the Commonwealth into early tonight, bringing numerous
showers and locally heavy to excessive rain of over one inch
from scattered thunderstorms. A weak cold front will push east
across Pennsylvania later tonight and early Saturday, sweeping
the moisture off the Mid Atlantic and Southern new England
Coast. Dry but still humid weather will return with increasing
sunshine throughout the upcoming weekend, thanks to a weak area
of high pressure building in from the Ohio River Valley.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Locally heavy downpours continue to drift gradually north across
the Central Mtns and West Branch portion of the Susq Valley.
This rain was being triggered and focused within a zone of
strong low-mid level FGEN, and impressive 925-850 mb Theta-E
convergence, within the Right Entrance region of a 75-85kt
upper level jet with its core extending from Lake Erie...NE to
Ottawa and Montreal, Canada.

The State College Area and portions of the South-central Mtns
and West Branch part of the Susq Valley have had bullseyes on
them for heavy rain early this morning. So far, 1.3 inches has
fallen here on the rooftop of WFO CTP over the past 2 hours.

MRMS Radar estimates have been lagging actual amounts overnight
by about 25 percent, and 1 hour QPE to Flash Flood Guidance is
60-75% near and juts to the NW of KUNV attm. Several Minor Flood
Advisories have been issued so far, and the initial area to
focus on for a possible FFW would be southern and central Centre
County as another wave of heavy rain is streaming up from the
SSW and training right over the area. Some Hydrophobic
streamflow values are now over 5 within a very small area right
over the State College/Lemont Areas.

Flash Flood Watch remains in effect for most of the area
overnight...with FF guidance remaining very low given recent
copious rains.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Showers/storms should wane and slide to the east tonight as the
trough to the west opens up a bit and we get more westerly flow
at the sfc and aloft following the passage of a weak cold front.

Temps and dewpoints should continue at normal, mid-summer
levels.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
PWATs returning to near normal values of 25-30mm for the
weekend within a weak ridge of sfc high pressure and generally
fair/dry conditions.

Warmer temps, higher humidity and an increasing chance for
mainly afternoon/evening showers and thunderstorms returns for
early next week.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
Cluster of heavy showers just lifting northeast of the office
now. Still a small chance of a thunderstorm with this cluster.

Other than this area, much of the day will be like yesterday
with mainly just some clouds and a few showers and storms,
especially across the east later.

Updated 09Z TAFS for current activity.

For later today, went with VCSH.

Improving conditions for the weekend, as slightly lower dewpts
work into the area.

.Outlook...

Sat...AM low cigs/fog likely west. AM showers/cig reductions
possible east.

Sun...Patchy AM fog possible.

Mon...Isolated PM tsra impacts possible western Pa.

Tue...Scattered PM tsra impacts possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for PAZ012-017>019-
024>028-033>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...Lambert
LONG TERM...Lambert/Gartner
AVIATION...Martin
Hazardous weather outlook, Aug 3, 3:27 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
327 AM EDT Fri Aug 3 2018

PAZ004>006-010-011-040730-
Warren-McKean-Potter-Elk-Cameron-
327 AM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ012-017>019-024>026-033>035-037-041-045-040730-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-
Southern Clinton-
327 AM EDT Fri Aug 3 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ027-028-036-042-046-049>053-056>059-063>066-040730-
Mifflin-Juniata-Franklin-Sullivan-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
327 AM EDT Fri Aug 3 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Local storm report, Aug 3, 6:27 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
627 AM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      STATE COLLEGE           40.79N  77.86W
08/03/2018                   CENTRE             PA   911 CALL CENTER

            NUMEROUS FLOODED ROADWAYS INCLUDING FOX HOLLOW RD, WEST
            PINE GROVE ROAD, AND EAST COLLEGE AVENUE.

&&

EVENT NUMBER CTP1802066

JRB
Local storm report, Aug 3, 6:29 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 AM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     HEAVY RAIN       NWS STATE COLLEGE       40.83N  77.85W
08/03/2018  M2.31 INCH       CENTRE             PA   NWS OFFICE

            STORM TOTAL RAINFALL FRIDAY MORNING

&&

EVENT NUMBER CTP1802067

JRB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:31 PM EDTAreal Flood AdvisoryCTPBedford, Somerset119 min
Aug 3, 12:25 AM EDTAreal Flood AdvisoryCTPCambria, Somerset3 hr
Aug 3, 1:52 AM EDTAreal Flood AdvisoryCTPCentre, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 5 more3 hr
Aug 3, 3:19 AM EDTAreal Flood AdvisoryCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more3 hr
Aug 3, 4:16 AM EDTFlash Flood WarningCTPCentre, Huntingdon3 hr
Aug 3, 6:26 AM EDTAreal Flood AdvisoryCTPClinton, Columbia, Lycoming, Montour, Northumberland, Sullivan and 2 more3 hr
Aug 3, 6:45 AM EDTAreal Flood WarningCTPCentre3 hr
Aug 3, 8:11 AM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria3 hr
Aug 3, 8:21 AM EDTFlash Flood WarningCTPLycoming, Sullivan6 hr
Aug 3, 9:05 AM EDTFlash Flood WarningCTPBedford, Blair3 hr
Aug 3, 9:16 AM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
Aug 3, 9:49 AM EDTFlash Flood WarningCTPCentre, Huntingdon3 hr
Aug 3, 11:25 AM EDTAreal Flood AdvisoryCTPCentre, Clinton, Lycoming3 hr
Aug 3, 12:24 PM EDTAreal Flood AdvisoryCTPLycoming, Northumberland, Snyder, Union3 hr
Aug 3, 12:43 PM EDTAreal Flood WarningCTPCentre3 hr
Aug 3, 1:38 PM EDTRiver Flood WarningCTPCentre, Clinton16 hr
Aug 3, 1:43 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga3 hr
Aug 3, 1:57 PM EDTSpecial Weather StatementCTPColumbia33 min
Aug 3, 2:19 PM EDTAreal Flood WarningCTPLycoming, Sullivan3 hr
Aug 3, 2:34 PM EDTSpecial Weather StatementCTPUnion26 min
Aug 3, 2:45 PM EDTAreal Flood AdvisoryCTPClinton2 hr
Aug 3, 3:40 PM EDTSpecial Weather StatementCTPUnion35 min
Aug 3, 3:44 PM EDTAreal Flood AdvisoryCTPCentre3 hr
Aug 3, 4:50 PM EDTAreal Flood AdvisoryCTPClinton3 hr
Aug 3, 5:05 PM EDTAreal Flood AdvisoryCTPColumbia, Montour115 min
Aug 3, 5:31 PM EDTAreal Flood AdvisoryCTPLycoming, Sullivan119 min
Aug 3, 6:51 PM EDTRiver Flood WarningCTPBlair, Huntingdon9 hr
Aug 3, 7:03 PM EDTAreal Flood AdvisoryCTPLancaster, York117 min
Aug 3, 7:37 PM EDTAreal Flood AdvisoryCTPLebanon113 min
Aug 3, 7:47 PM EDTAreal Flood AdvisoryCTPClinton118 min

Nearby

River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.